MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT ACT CELITE CARTRIDGE

ABBOTT POINT OF CARE I-STAT ACT CELITE CARTRIDGE
Catalog Number 03P86-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2022, abbott point of care was contacted by a customer regarding act celite cartridges that yielded quality check code 44 on a patient during surgery.There was no additional patient information available at the time of this report.Return product is available for investigation.The customer states that on (b)(6) 2023, quality check code 44 (qcc 44) occurred multiple times on a patient during a procedure with multiple analyzers.Other cases running the same day with different patients and using the same cartridge lot functioned as expected.Per doctor, a heparin bolus and drip were started, with serial monitoring of acts to keep act between 350-400 seconds.Qcc 44 occurred and unable to obtain an i-stat act result.A second analyzer was used, and qcc 44 occurred.The catheter was moved from the left into the right.Three analyzers and 8 cartridges were used but qcc 44 persisted.After speaking with the lab and abbott it was confirmed that the analyzers were working, and this was likely a hematologic process.With the inability to go back left sided given safety and risk of cva, the doctor again attempted the vom.They were able to cannulate it with a wire but not the guide catheter.At this time, end tidal co2 was above 50 and doctor decided to terminate the procedure.Although there is no evidence an adverse event occurred, it was determined that a potential delay had occurred.The procedure was canceled for the patient's safety, as it appeared the patient was having an elective surgery and there were no reports of injury to the patient.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.An investigation is underway.Per i-stat system manual (art: 714185-00q), the intended use of the i-stat celite activated clotting time (celite act) test is an in vitro diagnostic test that uses fresh, whole blood, and is useful for monitoring patients receiving heparin for treatment of pulmonary embolism or venous thrombosis, and for monitoring anticoagulation therapy in patients undergoing medical procedures such as catheterization, cardiac surgery, surgery, organ transplant, and dialysis.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 25-jul-2023.A review of the device history record (dhr) confirmed the cartridge lot passed release specifications.Retained and returned cartridge testing met the acceptance criteria in appendix 1 of q04.01.003 rev.Ak (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified.

Brand Name
I-STAT ACT CELITE CARTRIDGE
Common Device Name
ACT CELITE CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
princeton, NJ K2H 8-V4
CA   K2H 8V4
6136885949
MDR Report Key17001713
Report Number2245578-2023-00061
Device Sequence Number12336223
Product Code JBP
UDI-Device Identifier10054749000149
UDI-Public10054749000149
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K992571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number03P86-25
Device Lot NumberR23063
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown